Alert archive / California / Beach Hazards Statements in 2013

Beach Hazards Statement 5, NWS Los Angeles, CA

December 2, 2013Los Angeles County, California

NWS Los Angeles, CA issued this beach hazards statement at Dec 2, 2013, 2:16 PM PST for Los Angeles County, California. It took effect at Dec 3, 2013, 4:00 AM PST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2013, 2:16 PM PST (22:16 UTC)
In effect from
Dec 3, 2013, 4:00 AM PST
Expired
Dec 4, 2013, 12:00 PM PST
In force
32 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3767 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS46 KLOX 022216
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
216 PM PST MON DEC 2 2013

...HIGH TIDES AND WIND DRIVEN WAVE ACTIVITY ARE EXPECTED TO CAUSE
MINOR TIDAL OVERFLOW...ESPECIALLY DURING TIMES OF HIGH TIDE...

.A COMBINATION OF HIGH TIDES AND WIND DRIVEN WAVE ACTIVITY WILL
CAUSE MINOR TIDAL OVERFLOW FROM EARLY TUESDAY MORNING THROUGH
WEDNESDAY MORNING. HIGH TIDE WILL APPROACH SEVEN FEET BETWEEN 8
AND 9 AM ON TUESDAY AND WEDNESDAY MORNINGS. STRONG GUSTY WINDS
WILL AFFECT THE INNER WATERS FROM TUESDAY AFTERNOON THROUGH
TUESDAY NIGHT...PRODUCING BREAKERS OF 4 TO 6 FEET ON WEST FACING
BEACHES. THE INCREASED HEIGHT OF THE BREAKERS WILL PRODUCE AN
INCREASED THREAT OF RIP CURRENTS.

HIGH TIDES OF 6.88 FEET ON TUESDAY MORNING AT 836 AM AND 6.78 FEET
ON WEDNESDAY MORNING AT 920 AM ARE EXPECTED AT LOS ANGELES HARBOR.

CAZ040-041-087-030615-
/O.NEW.KLOX.BH.S.0005.131203T1200Z-131204T2000Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
216 PM PST MON DEC 2 2013

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
BEACH HAZARDS STATEMENT FOR MINOR COASTAL OVERFLOW DUE TO HIGH
TIDES AND WIND DRIVEN WAVE ACTIVITY...WHICH IS IN EFFECT FROM
LATE TONIGHT THROUGH WEDNESDAY MORNING.

* HAZARDS...MINOR TIDAL OVERFLOW DURING THE TIME OF HIGH TIDE AND
  INCREASED RIP CURRENT ACTIVITY.

* TIMING...FROM EARLY TUESDAY MORNING THROUGH WEDNESDAY MORNING.

* LOCATION...MAINLY WEST FACING BEACHES DURING THE TIME OF HIGH
  TIDE. 

* IMPACTS...MINOR FLOODING OF AREAS ADJACENT TO THE SURF ZONE AROUND
  THE TIME OF HIGH TIDE AND INCREASED RIP CURRENT ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

SWEET

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
6 follow-up statements
000 
WHUS46 KLOX 030520
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
920 PM PST MON DEC 2 2013

...HIGH TIDES AND WIND DRIVEN WAVE ACTIVITY ARE EXPECTED TO CAUSE
MINOR TIDAL OVERFLOW...ESPECIALLY DURING TIMES OF HIGH TIDE...

.A COMBINATION OF HIGH TIDES AND WIND DRIVEN WAVE ACTIVITY WILL
CAUSE MINOR TIDAL OVERFLOW FROM EARLY TUESDAY MORNING THROUGH
WEDNESDAY MORNING. HIGH TIDE WILL APPROACH SEVEN FEET BETWEEN
8 AND 9 AM ON TUESDAY AND WEDNESDAY MORNINGS. STRONG GUSTY WINDS
WILL AFFECT THE INNER WATERS FROM TUESDAY AFTERNOON THROUGH
TUESDAY NIGHT...PRODUCING BREAKERS OF 4 TO 6 FEET ON WEST FACING
BEACHES. THE INCREASED HEIGHT OF THE BREAKERS WILL PRODUCE AN
INCREASED THREAT OF RIP CURRENTS.

HIGH TIDES OF 6.88 FEET ON TUESDAY MORNING AT 836 AM AND
6.78 FEET ON WEDNESDAY MORNING AT 920 AM ARE EXPECTED AT LOS
ANGELES HARBOR.

CAZ040-041-087-031015-
/O.CON.KLOX.BH.S.0005.131203T1200Z-131204T2000Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
920 PM PST MON DEC 2 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 AM PST
TUESDAY THROUGH WEDNESDAY MORNING...

* HAZARDS...MINOR TIDAL OVERFLOW DURING THE TIME OF HIGH TIDE 
  AND INCREASED RIP CURRENT ACTIVITY. 

* TIMING...FROM EARLY TUESDAY MORNING THROUGH WEDNESDAY MORNING.

* LOCATION...MAINLY WEST FACING BEACHES DURING THE TIME OF HIGH 
  TIDE. 

* IMPACTS...MINOR FLOODING OF AREAS ADJACENT TO THE SURF ZONE 
  AROUND THE TIME OF HIGH TIDE AND INCREASED RIP CURRENT 
  ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

HALL

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
000 
WHUS46 KLOX 030953
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
153 AM PST TUE DEC 3 2013

...HIGH TIDES AND WIND DRIVEN WAVE ACTIVITY ARE EXPECTED TO CAUSE
MINOR TIDAL OVERFLOW...ESPECIALLY DURING TIMES OF HIGH TIDE...

.A COMBINATION OF HIGH TIDES AND WIND DRIVEN WAVE ACTIVITY WILL
CAUSE MINOR TIDAL OVERFLOW BEGINNING THIS MORNING THROUGH
WEDNESDAY MORNING. HIGH TIDE WILL APPROACH SEVEN FEET BETWEEN 8
AND 9 AM THIS MORNING AND WEDNESDAY MORNING. STRONG GUSTY WINDS
WILL AFFECT THE INNER WATERS FROM THIS AFTERNOON THROUGH
TONIGHT...PRODUCING BREAKERS OF 4 TO 6 FEET ON WEST FACING
BEACHES. THE INCREASED HEIGHT OF THE BREAKERS WILL PRODUCE AN
INCREASED THREAT OF RIP CURRENTS.

HIGH TIDES OF 6.9 FEET THIS MORNING AT 836 AM AND 6.8 FEET ON
WEDNESDAY MORNING AT 920 AM ARE EXPECTED AT LOS ANGELES HARBOR.

CAZ040-041-087-031800-
/O.CON.KLOX.BH.S.0005.131203T1200Z-131204T2000Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
153 AM PST TUE DEC 3 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

* HAZARDS...MINOR TIDAL OVERFLOW DURING THE TIME OF HIGH TIDE 
  AND INCREASED RIP CURRENT ACTIVITY. 

* TIMING...FROM EARLY THIS MORNING THROUGH WEDNESDAY MORNING.

* LOCATION...MAINLY WEST FACING BEACHES DURING THE TIME OF HIGH 
  TIDE. 

* IMPACTS...MINOR FLOODING OF AREAS ADJACENT TO THE SURF ZONE 
  AROUND THE TIME OF HIGH TIDE AND INCREASED RIP CURRENT 
  ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

TH/CK

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
000 
WHUS46 KLOX 031752
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
952 AM PST TUE DEC 3 2013

...HIGH TIDES AND WIND DRIVEN WAVE ACTIVITY ARE EXPECTED TO CAUSE
MINOR TIDAL OVERFLOW...ESPECIALLY DURING TIMES OF HIGH TIDE...

.A COMBINATION OF HIGH TIDES AND WIND DRIVEN WAVE ACTIVITY WILL
CAUSE MINOR TIDAL OVERFLOW BEGINNING THIS MORNING THROUGH
WEDNESDAY MORNING. HIGH TIDE WILL APPROACH SEVEN FEET BETWEEN
8 AND 9 AM THIS MORNING AND WEDNESDAY MORNING. STRONG GUSTY WINDS
WILL AFFECT THE INNER WATERS FROM THIS AFTERNOON THROUGH
TONIGHT...PRODUCING BREAKERS OF 4 TO 6 FEET ON WEST FACING
BEACHES. THE INCREASED HEIGHT OF THE BREAKERS WILL PRODUCE AN
INCREASED THREAT OF RIP CURRENTS.

A HIGH TIDE OF 6.8 FEET ON WEDNESDAY MORNING AT 920 AM IS
EXPECTED AT LOS ANGELES HARBOR.

CAZ040-041-087-040200-
/O.CON.KLOX.BH.S.0005.000000T0000Z-131204T2000Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
952 AM PST TUE DEC 3 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

* HAZARDS...MINOR TIDAL OVERFLOW DURING THE TIME OF HIGH TIDE 
  AND INCREASED RIP CURRENT ACTIVITY. 

* TIMING...THROUGH WEDNESDAY MORNING.

* LOCATION...MAINLY WEST FACING BEACHES DURING THE TIME OF HIGH 
  TIDE. 

* IMPACTS...MINOR FLOODING OF AREAS ADJACENT TO THE SURF ZONE 
  AROUND THE TIME OF HIGH TIDE AND INCREASED RIP CURRENT 
  ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

SWEET

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
000 
WHUS46 KLOX 040133
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
533 PM PST TUE DEC 3 2013

...HIGH TIDES AND WIND DRIVEN WAVE ACTIVITY ARE EXPECTED TO CAUSE
MINOR TIDAL OVERFLOW...ESPECIALLY DURING TIMES OF HIGH TIDE...

.A COMBINATION OF HIGH TIDES AND WIND DRIVEN WAVE ACTIVITY WILL
CAUSE MINOR TIDAL OVERFLOW THROUGH WEDNESDAY MORNING. HIGH TIDE
WILL APPROACH SEVEN FEET BETWEEN 8 AND 9 AM WEDNESDAY MORNING.
STRONG GUSTY WINDS WILL AFFECT THE INNER WATERS THROUGH TONIGHT
PRODUCING BREAKERS OF 4 TO 6 FEET ON WEST FACING BEACHES. THE
INCREASED HEIGHT OF THE BREAKERS WILL PRODUCE AN INCREASED 
THREAT OF RIP CURRENTS.

A HIGH TIDE OF 6.8 FEET ON WEDNESDAY MORNING AT 920 AM IS
EXPECTED AT LOS ANGELES HARBOR.

CAZ040-041-087-041200-
/O.CON.KLOX.BH.S.0005.000000T0000Z-131204T2000Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
533 PM PST TUE DEC 3 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

* HAZARDS...MINOR TIDAL OVERFLOW DURING THE TIME OF HIGH TIDE 
  AND INCREASED RIP CURRENT ACTIVITY. 

* TIMING...THROUGH WEDNESDAY MORNING.

* LOCATION...MAINLY WEST FACING BEACHES DURING THE TIME OF HIGH 
  TIDE. 

* IMPACTS...MINOR FLOODING OF AREAS ADJACENT TO THE SURF ZONE 
  AROUND THE TIME OF HIGH TIDE AND INCREASED RIP CURRENT 
  ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

RAT

SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
000 
WHUS46 KLOX 041205
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
405 AM PST WED DEC 4 2013

...HIGH TIDES AND WIND DRIVEN WAVE ACTIVITY ARE EXPECTED TO CAUSE
MINOR TIDAL OVERFLOW...ESPECIALLY DURING TIMES OF HIGH TIDE...

.A COMBINATION OF HIGH TIDES AND WIND DRIVEN WAVE ACTIVITY WILL
CAUSE MINOR TIDAL OVERFLOW THROUGH THIS MORNING. HIGH TIDE WILL
APPROACH SEVEN FEET BETWEEN 8 AND 9 AM PST THIS MORNING. 
BREAKERS OF 4 TO 6 FEET WILL AFFECT WEST FACING BEACHES TODAY.
THERE WILL BE AN INCREASED THREAT OF RIP CURRENTS.

CAZ040-041-087-042000-
/O.CON.KLOX.BH.S.0005.000000T0000Z-131204T2000Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
405 AM PST WED DEC 4 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL NOON PST
TODAY...

* HAZARDS...MINOR TIDAL OVERFLOW DURING THE TIME OF HIGH TIDE 
  AND INCREASED RIP CURRENT ACTIVITY. 

* TIMING...THROUGH THIS MORNING.

* LOCATION...MAINLY WEST FACING BEACHES DURING THE TIME OF HIGH 
  TIDE. 

* IMPACTS...MINOR FLOODING OF AREAS ADJACENT TO THE SURF ZONE 
  AROUND THE TIME OF HIGH TIDE AND INCREASED RIP CURRENT 
  ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$


SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
000 
WHUS46 KLOX 041944
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1144 AM PST WED DEC 4 2013


CAZ040-041-087-042045-
/O.EXP.KLOX.BH.S.0005.000000T0000Z-131204T2000Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA ISLAND-
1144 AM PST WED DEC 4 2013

...BEACH HAZARDS STATEMENT WILL EXPIRE AT NOON PST TODAY...

THE THREAT OF TIDAL OVERFLOW HAD ENDED EARLIER THIS MORNING. THERE
WAS A REPORT OF MINOR BEACH EROSION NEAR HERMOSA BEACH BUT THERE
WERE NO REPORTS OF FLOODING IN THE VICINITY OF LONG BEACH DURING
THE SPRING TIDE THAT OCCURRED NEAR 7 FEET MONDAY MORNING AND THIS
MORNING.

$$


SURVEY FOR THIS PRODUCT FOUND AT
HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 2, 2:15 PM PST, 1 minute earlier.

Area forecast discussion, Dec 2, 2:15 PM PST, 1 minute before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
215 PM PST MON DEC 2 2013

.SYNOPSIS...
WARM AND DRY CONDITIONS WILL CONTINUE TODAY. A CANADIAN LOW WILL
BRING POSSIBLE PRECIPITATION, A TEMPERATURE DROP, AND BREEZY WINDS
ON TUESDAY INTO WEDNESDAY. THE TEMPERATURES WILL BE WELL BELOW
NORMAL...WITH THE DESERTS, INTERIOR VALLEYS, AND MOUNTAINS BELOW
FREEZING STARTING WEDNESDAY MORNING. A SMALL LOW WILL BRING POSSIBLE
PRECIPITATION FROM LATE SATURDAY TO SUNDAY.

&&

.SHORT TERM (TODAY-FRIDAY)...
GRADIENTS CONTINUE TO TURN ONSHORE THIS AFTERNOON...WITH COASTAL AND
ADJACENT VALLEY TEMPERATURES FEELING THE COOLING EFFECTS. MOUNTAINS
AND INTERIOR VALLEYS ARE RUNNING WARMER THANKS TO THE LACK OF COLD
EASTERLY WINDS. BREEZY WEST TO NORTHWEST FLOW SHOULD START TO SPIN
UP TONIGHT OVER THE ANTELOPE VALLEY AND SOUTHERN SBA COUNTY.
MID-LEVEL CLOUDS FROM A WEAK LOW PRESSURE SYSTEM ABOUT 1000 MILES
SOUTHWEST OF LOS ANGELES WILL CONTINUE TO STREAM OVER THE AREA INTO
THE EVENING...BUT SHOULD START TO GET SHOVED TO THE SOUTH AS THE
COLD TROUGH CURRENTLY OVER WASHINGTON SAGS SOUTHWARD.

BIG CHANGES ON TAP OVER THE NEXT COUPLE OF DAYS. THE AFOREMENTIONED
TROUGH WILL SWING THROUGH NEVADA AND UTAH BY WEDNESDAY OR THURSDAY.
ALONG THE WAY...UPPER LEVEL MOISTURE CURRENTLY OVER THE NORTHEAST
PACIFIC WILL GET PULLED INTO OUR AREA...WHILE LOW-LEVEL MARINE
MOISTURE DEEPENS. WITH THESE SOURCES OF MOISTURE...AND COLD-AIR
ALOFT FROM THE TROUGH PROVIDING SOME DYNAMIC AND INSTABILITY
LIFT...THERE WILL BE A CHANCE OF SHOWERS NEARLY EVERYWHERE TUESDAY
AND TUESDAY NIGHT. THE TRACK OF THE TROUGH IS STILL SOMEWHAT
UNCERTAIN AND WITH THE LACK OF ORGANIZED OR DEEP
MOISTURE...CONFIDENCE ON RAIN IS ON THE LOW END...BUT THE REAL
CHANCE EXISTS. SNOW LEVELS WILL START OFF ABOVE 7000 FEET ON
TUESDAY...BUT DROP TO AROUND 3500 FEET TUESDAY NIGHT...THOUGH LITTLE
TO NO APPRECIABLE SNOW IS EXPECTED. MEANWHILE...SURFACE LOW PRESSURE
OVER NEVADA FROM THE TROUGH AND A 100+KT JET WILL GENERATE GUSTY
WEST TO NORTHWEST WINDS OVER MUCH OF THE AREA. LOW-END WIND
ADVISORIES WILL SOON BE IN PLAY FOR THE WINDIEST LOCATIONS LIKE THE
LA MOUNTAINS AND DESERTS...AND SANTA BARBARA COUNTY. DAYTIME
TEMPERATURES WILL PLUMMET ON TUESDAY AND STAY COLD THROUGH THE WEEK.

BY WEDNESDAY...THE FLOW WILL TURN NORTHWEST TO NORTH AND IMPACT THE
I-5 CORRIDOR AND POSSIBLY SOUTHWARD TO THE LA COAST...WITH ADVISORY
LEVEL WINDS LIKELY IN THE MOUNTAINS. WITH MOISTURE EMBEDDED IN THE
FLOW AND LOW SNOW LEVELS...THE NORTH SLOPES SHOULD SEE SOME LIGHT
SNOW AMOUNTS...INCLUDING THE TEJON PASS. PRECIPITATION CHANCES
SHOULD DIMINISH BY THE AFTERNOON.

THE OTHER MAIN WEATHER STORY IS THE COLD TEMPERATURES TO FOLLOW THIS
SYSTEM. DEPENDING ON HOW MUCH CLEARING WE GET TUESDAY NIGHT...THE
INTERIOR SLO AND SBA VALLEYS SHOULD GET TO BELOW FREEZING AND
POSSIBLY INTO HARD FREEZE TERRITORY (28 DEGREES OR BELOW). BY
THURSDAY AND FRIDAY MORNING HOWEVER...THERE IS A HIGH LIKELIHOOD FOR
HARD FREEZE CONDITIONS THERE...AS WELL AS THE SANTA YNEZ AND
ANTELOPE VALLEYS. MOST OF THE REST OF THE AREA IS EXPECTED TO SEE
TEMPERATURES IN THE 30S WITH SEVERAL FROST ADVISORIES LIKELY.

.LONG TERM (SATURDAY-MONDAY)...
THERE IS GROWING CONFIDENCE FOR ANOTHER TROUGH TO DROP THROUGH THE
WESTERN STATES OVER THE WEEKEND...BRINGING ANOTHER POSSIBILITY FOR
RAIN. WHILE THIS SYSTEM LOOKS LESS POTENT THAN EVEN TOMORROWS
SYSTEM...BEING A NUMBER OF DAYS OUT...IT SEEMED WARRANTED TO HAVE AT
LEAST A SLIGHT CHANCE OF SHOWERS FOR SATURDAY. WHILE TEMPERATURES
WILL REMAIN COOL INTO EARLY NEXT WEEK...THE ADDED MOISTURE FROM THE
TROUGH SHOULD HELP MORNING LOW TEMPERATURES COME UP FROM THE HARD
FREEZE CONDITIONS.

&&

.AVIATION...02/1800Z.
LOW CONFIDENCE IN THE TIMING OF THE ONSET OF MVFR CEILINGS EXPECTED
TO PUSH INTO THE COASTAL AND VALLEY SECTIONS BY TUESDAY MORNING. THE
CEILING HEIGHTS MAY ALSO DIFFER FROM THE TAFS.

KLAX AND KBUR...MVFR TO ISOLATED IFR CEILINGS ARE EXPECTED TO MOVE
ACROSS THE AIRFIELDS OVERNIGHT AND THE TAF TIMING MAY BE OFF BY TWO
OR MORE HOURS AND THE CEILING HEIGHTS MAY DIFFER FROM THE TAFS. LOW
CONFIDENCE IN THE 18Z TAFS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
FREEZE WATCH (SEE LAXNPWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...KITTELL
AVIATION...SWEET
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 2, 6:00 AM PST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST MON DEC 2 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-031400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST MON DEC 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE...REST OF TODAY AND TONIGHT

LINGERING LONG PERIOD WESTERLY SWELL WILL CONTINUE TO GENERATE
DANGEROUS RIP CURRENTS ALONG LOCAL BEACHES THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

A COLD STORM SYSTEM WILL APPROACH THE AREA TUESDAY. ON TUESDAY AND
TUESDAY NIGHT...THIS SYSTEM WILL BRING THE POSSIBILITY OF LIGHT RAIN
AND MOUNTAIN SNOW SHOWERS TO PORTIONS OF THE AREA...ALONG WITH GUSTY
WESTERLY WINDS ACROSS THE MOUNTAINS AND DESERTS. WEDNESDAY THROUGH
FRIDAY SHOULD BE MOSTLY DRY ASIDE FROM A FEW MOUNTAIN SHOWERS. THE
VERY COLD AIR MASS WILL LIKELY BRING WIDESPREAD HARD FREEZE
TEMPERATURES FROM WEDNESDAY MORNING THROUGH FRIDAY MORNING TO THE
INTERIOR REGION...AND TEMPERATURES RIGHT AROUND FREEZING FOR MANY OF
THE COASTAL VALLEYS.

* GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ASR

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 8:42 AM PSTGale WarningLOX52 hr
Dec 2, 2:16 PM PSTSmall Craft AdvisoryLOX24 hr
Dec 2, 2:16 PM PSTSmall Craft AdvisoryLOX13 hr
Dec 2, 3:20 PM PSTFreeze WatchLOXSanta Barbara37 hr
Dec 2, 3:20 PM PSTWind AdvisoryLOXLos Angeles43 hr

Nearby

Beach Hazards Statements in California, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.